A 39-year-old female asked:
10mg elavil (amitriptyline) for sleep/migraines. Have telogen effluvium from it. Doc switched to doxepin. Wont this cousin still cause hair loss?
1 doctor answer
Dr. Umesh Patel answered
41 years experience in Preventive Medicine
Hair loss: Causes of hair loss include hormonal issues, local infection, trauma eg from hard hair brushes / hot air blow drying / dyes & chemicals, severe illness (during and months after), poor diet, chemotherapy, radiation therapy, etc. On very rare occasions ordinary medications may be involved, when used at high doses. OTC Biotin, Vitamin D & E, Omega oils orally and Minoxidil lotion topically may help.
Answered on Apr 22, 2018
90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:
People also searched for:
Connect by text or video with a U.S. board-certified doctor now — wait time is less than 1 minute!